MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER
Model Number M001492971
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was disposed; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) precaution: do not torque, advance or withdraw the guidewire if significant resistance is felt.Torqueing, advancing or withdrawing a guidewire against significant resistance may cause vessel damage, guidewire damage and/or guidewire tip separation." as indicated in the device instructions for use (dfu) warnings: attention should be paid to guidewire movement in the vessel.Before a wire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque a wire without observing corresponding movement of the tip.Always advance or withdraw a wire slowly.Never push, auger, or withdraw a guidewire which meets resistance, or the guidewire may perforate the vessel if forced against resistance.Resistance may be felt tactilely or noted by tip buckling under fluoroscopy.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors have contributed to the event as reported.Attempts to obtain the patient information were made and it was reported by the distributor as unknown; therefore, part a could not be completed.Should additional information be received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: md traversed a highly calcified sfa cto utilizing a glideadvantage wire and trailblazer catheter.Once cto was successfully crossed md exchanged for 014 thruway to perform jetstream atherectomy.After successful completion of atherectomy the md wanted to exchange the wire for ballooning and stenting.As the md was removing the thruway wire he noticed that the radiopaque tip had come off of the end of the wire.The md attempted to snare the wire tip but was unsuccessful.At this point the doctor decided to balloon the vessel, deploy a stent, and trap the wire tip.The md was already planning on stenting post atherectomy.What troubleshooting steps, if any, resolved the issue?: attempted snare what is the next course of action?: stent deployed, trapping wire tip patient present at time of event?: yes patient complications: no patient complications was issue present upon opening package?: no photo or video of issue: no question: specify the approximate location of the break/fracture on the device (catheter, sheath, telescope, tip, etc.)? answer: 3cm-5cm of the wire tip fractured off of the end of the wire question: was the device removed from the patient in one piece? answer: no question: was this portion of the device outside of the body at the time of the fracture? answer: no question: when during the procedure did the device break/fracture occur (unpacking, preparation, introduction, use (during crossing lesion, prior to crossing), removal from the patient, packaging for shipment etc.)? answer: during removal from patient question: listing of the model of all other devices used in the procedure, include the model, brand names, sizes etc.? answer: black mamba coronary catheter - boston scientific question: was there any resistance noted during the attempt to remove the wire? answer: yes question: what does the end user/physician believe caused the wire detachment? answer: unknown question: did the jetstream come in contact with the distal tip of the thruway guidewire during the procedure or during withdrawal.Answer: no question: was the procedure completed successfully? answer: yes.

Brand Name
THRUWAY¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key20521517
Report Number2126666-2024-00073
Device Sequence Number20782003
Product Code DQX
UDI-Device Identifier08714729717188
UDI-Public(01)08714729717188(17)260930(10)8486616
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberM001492971
Device Catalogue NumberM001492971
Device Lot Number8486616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown